Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 579, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Dec 11, 2008, 8:54 AM EST for 9 counties in Georgia. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 11, 2008, 8:54 AM EST (13:54 UTC)
- Expired
- Dec 11, 2008, 9:45 AM EST
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bibb County, GA, Bleckley County, GA, Crawford County, GA, Dodge County, GA, Houston County, GA, Jones County, GA, Peach County, GA, Pulaski County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 20 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 11, 9:00 AM EST | TSTM WND DMG | 3 Ne Hawkinsville, GA | THREE TREES DOWN NORTHEAST OF HAWKINSVILLE. |
| Dec 11, 9:35 AM EST | TSTM WND DMG | Gray, GA | SEVERAL TREES DOWN IN AND NEAR GRAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 111354
SVRFFC
GAC021-023-079-091-153-169-225-235-289-111445-
/O.NEW.KFFC.SV.W.0579.081211T1354Z-081211T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
854 AM EST THU DEC 11 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BIBB COUNTY IN CENTRAL GEORGIA
BLECKLEY COUNTY IN CENTRAL GEORGIA
EAST CENTRAL CRAWFORD COUNTY IN CENTRAL GEORGIA
WESTERN DODGE COUNTY IN CENTRAL GEORGIA
NORTHEASTERN HOUSTON COUNTY IN CENTRAL GEORGIA
JONES COUNTY IN CENTRAL GEORGIA
NORTHEASTERN PEACH COUNTY IN CENTRAL GEORGIA
NORTHEASTERN PULASKI COUNTY IN CENTRAL GEORGIA
TWIGGS COUNTY IN CENTRAL GEORGIA
* UNTIL 945 AM EST
* AT 852 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
LIZELLA TO MOBLEY CROSSING TO 8 MILES SOUTH OF MOBLEY CROSSING...
MOVING NORTH AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BONAIRE...WARNER ROBINS...ROBINS AFB...EMPIRE...RODDY...FRAZIER...
COCHRAN...YONKERS...MACON...CHESTER...POWELL...CROSS KEYS...
GOLDSBORO...DRY BRANCH...JEFFERSONVILLE...GRISWOLDVILLE...
CLINTON...WAYSIDE...GRAY AND ROUND OAK.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3230 8348 3267 8388 3289 8381 3295 8371
3307 8375 3314 8372 3316 8363 3291 8338
3289 8341 3240 8313 3203 8325
TIME...MOT...LOC 1354Z 196DEG 42KT 3279 8385 3239 8346
3223 8337
$$2 follow-up statements
000
WWUS52 KFFC 111414
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
914 AM EST THU DEC 11 2008
GAC079-153-225-235-111423-
/O.CAN.KFFC.SV.W.0579.000000T0000Z-081211T1445Z/
PULASKI GA-HOUSTON GA-PEACH GA-CRAWFORD GA-
913 AM EST THU DEC 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CRAWFORD...
NORTHEASTERN PEACH...NORTHEASTERN HOUSTON AND NORTHEASTERN PULASKI
COUNTIES IS CANCELLED...
THE LINE OF STORMS THAT PROMPTED THE WARNING HAS MOVED OUT OF THE
AREA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3251 8342 3288 8380 3295 8371 3304 8373
3307 8375 3314 8372 3316 8363 3291 8338
3289 8341 3240 8313 3223 8319
TIME...MOT...LOC 1413Z 197DEG 40KT 3292 8376 3259 8339
3232 8318
$$
GAC021-023-091-169-289-111445-
/O.CON.KFFC.SV.W.0579.000000T0000Z-081211T1445Z/
DODGE GA-BLECKLEY GA-TWIGGS GA-BIBB GA-JONES GA-
913 AM EST THU DEC 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EST
FOR JONES...EASTERN BIBB...TWIGGS...BLECKLEY AND NORTH CENTRAL DODGE
COUNTIES...
AT 909 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES SOUTHWEST OF ARKWRIGHT TO TARVERSVILLE TO 6 MILES
SOUTHEAST OF RODDY...MOVING NORTH AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARY...
POWELL...CROSS KEYS...CHESTER...GOLDSBORO...DRY BRANCH...
DURESVILLE...FITZPATRICK...BROWN HILL...JEFFERSONVILLE...
GRISWOLDVILLE...MYRICKS MILL...CLINTON...GRAY...WAYSIDE...JAMES...
BRADLEY AND ROUND OAK.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3251 8342 3288 8380 3295 8371 3304 8373
3307 8375 3314 8372 3316 8363 3291 8338
3289 8341 3240 8313 3223 8319
TIME...MOT...LOC 1413Z 197DEG 40KT 3292 8376 3259 8339
3232 8318
$$000
WWUS52 KFFC 111438
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
938 AM EST THU DEC 11 2008
GAC021-023-091-169-289-111445-
/O.EXP.KFFC.SV.W.0579.000000T0000Z-081211T1445Z/
DODGE GA-BLECKLEY GA-TWIGGS GA-BIBB GA-JONES GA-
935 AM EST THU DEC 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR JONES...EASTERN
BIBB...TWIGGS...BLECKLEY AND NORTH CENTRAL DODGE COUNTIES WILL BE
ALLOWED TO EXPIRE AT 945 AM EST...
THE LINE OF STORMS THAT PROMPTED THE WARNING HAS WEAKENED OR MOVED
OUT OF THE AREA.
IF YOU SAW WIND DAMAGE OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER
THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3251 8342 3288 8380 3295 8371 3304 8373
3307 8375 3314 8372 3316 8363 3291 8338
3289 8341 3240 8313 3223 8319
TIME...MOT...LOC 1435Z 197DEG 40KT 3315 8368 3282 8330
3255 8309
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 11, 5:15 AM EST, 3 hours 39 minutes earlier.
Area forecast discussion, Dec 11, 5:15 AM EST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 AM EST THU DEC 11 2008 .SHORT TERM /TODAY THROUGH SATURDAY/... SURFACE LOW IS DEVELOPING NICELY THIS MORNING...WITH THE VERY COLD UPPER LOW LOOKING QUITE IMPRESSIVE OVER SOUTHEAST TEXAS ON THE 00Z UA MAPS. COLD 850MB AIR IS PLUNGING SOUTH BEHIND THE UPPER LOW... AND VERY STRONG WAA AND STRONG LLJ AHEAD OF THE LOW AFFECTING MOST OF THE SOUTHEAST EARLY THIS MORNING. FIRST CONCERN IS HEAVY RAIN AND SEVERE POTENTIAL TODAY. MORE ON THE HEAVY RAIN IN THE HYDRO SECTION. MOST OF THE AREA IS UNDER A SLIGHT RISK TODAY...NOT TOTALLY SURPRISING GIVEN THE VERY STRONG LLJ...PROXIMITY OF THE UPPER LOW...AND STRONG SHEAR. NOT A LOT OF INSTABILITY TO WORK WITH...PROFILES WILL LOOK VERY MOIST ADIABATIC TODAY AND STORMS WILL LOOK VERY TROPICAL IN NATURE. HOWEVER...WITH THE AMOUNT OF SHEAR NOT MUCH INSTABILITY IS NEEDED TO EITHER BRING THE MOMENTUM DOWN TO THE SURFACE OR SPIN UP A QUICK TORNADO. HAVE CONTINUED TREND OF INCLUDING SEVERE IN THE GRIDS FOR PORTIONS OF THE DAY TODAY...FEEL THAT IT WILL BE VERY ISOLATED AT BEST BUT SINCE IT WAS ALREADY MENTIONED IT IS PROBABLY BEST TO REMAIN CONSISTENT. WINDS WILL STILL REMAIN FAIRLY STRONG TODAY...ESPECIALLY IN THE IMMEDIATE PROXIMITY OF THE LLJ AS THE UPPER LOW APPROACHES AND SURFACE LOW DEEPENS. WILL CONTINUE WIND ADVISORY THAT IS ALREADY OUT FOR PORTIONS OF WEST CENTRAL GEORGIA. TEMPERATURES TODAY WILL AGAIN BE TRICKY. WARM FRONT STRETCHING NORTHEAST OF THE SURFACE LOW WILL BE MOVING NORTHEAST WITH THE LOW AND COOLER AIR WILL BEGIN MOVING INTO NORTHWEST GEORGIA TODAY. AT AFD TIME...ROME IS 61 AND HUNTSVILLE IS 42...SO AGAIN SOME TEMPS IN NW GEORGIA MAY SEE A 12Z HIGH. IN OTHER AREAS DO NOT EXPECT MUCH CHANGE MUCH LIKE YESTERDAY...ALTHOUGH WITH CONTINUED STRONG SOUTHERLY FLOW MAY SEE SOME WARM UP JUST DUE TO INCREASING THETA- ES. NEXT ISSUE IS THE UPPER LOW. TROWAL SIGNATURE AND DEFORMATION ZONE CERTAINLY INDICATE THAT PORTIONS OF THE SOUTHEAST MAY GET A QUICK SHOT OF AN INCH OR TWO OF SNOW. HOWEVER...OUR AREA LOOKS LIKE IT WILL PROBABLY BE IN THE WARM SOUTHERLY FLOW A LITTLE TOO LONG FOR ANYTHING TOO SIGNIFICANT. NEW ECMWF IS COMING IN WITH A SLIGHTLY SLOWER TRACK...AS WELL AS SLIGHTLY FURTHER SOUTH...WHICH WOULD MEAN A LITTLE MORE MOISTURE FOR NORTH GEORGIA AS WELL AS PERHAPS COOLER TEMPS. HOWEVER GFS HAS BEEN FAIRLY CONSISTENT THE PAST COUPLE OF RUNS SO FOR NOW WILL GO WITH IT. COLD AIR...NEAR OR JUST ABOVE FREEZING...WILL MOVE IN TONIGHT AND RAIN MAY MIX OR BRIEFLY CHANGE OVER TO SNOW. AT THIS TIME...DO NOT EXPECT ANY ACCUMULATIONS BUT IF MOISTURE CAN LINGER IN LONG ENOUGH FOR MORE COLD AIR TO ARRIVE IT IS POSSIBLE THAT THE HIGHER ELEVATIONS MAY GET SOME. WILL RE-ISSUE SPS...OTHERWISE WILL LET THE DAY SHIFT RE- EVALUATE. MUCH COOLER FRIDAY INTO SATURDAY WITH HIGH PRESSURE BUILDING IN UNDERNEATH THE LARGE SURFACE TROUGH...THOUGH BY SATURDAY THE FLOW CHANGES TO NEAR ZONAL ALOFT. .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... WEAK RIDGING BUILDS IN JUST TO OUR EAST FOR THE EXTENDED AS THE SURFACE HIGH MOVES OFF THE EAST COAST...TRYING TO WEDGE AGAINST THE SOUTHERN APPALACHIANS. THIS KEEPS US ON THE COOL SIDE OF NORMAL...BUT NOT REMARKABLY SO. WEAK FRONT PROGGED TO AFFECT THE AREA TOWARD MID-WEEK AS A STRONG HIGH PUSHES OUT OF CANADA. GFS INDICATES A RIDGE OVER THE GULF FORCES THE HIGH TO SLIDE EAST ACROSS THE OHIO VALLEY...LEAVING US IN A BIT OF A WET PATTERN... THOUGH THE OTHER EXTENDED MODELS ARENT QUITE IN AGREEMENT. HAVE KEPT POPS ONLY AT SLIGHT CHANCE TO HINT AT THIS. && .HYDROLOGY... WIDESPREAD 2-3 FELL YESTERDAY...AND IN CENTRAL GEORGIA WEVE HAD SOME REPORTS OF OVER 6. WITH THE AFOREMENTIONED LLJ KICKING IN WITH STRONG MOISTURE TRANSPORT REMAINING OVER THE AREA...HAVE KEPT THE FLOOD WATCH FOR ALL THE AREA THROUGH 17Z. AS LONG AS UPSTREAM CONVECTION DOESNT CUT US OFF...THIS BRIEFLY HAPPENED IN NORTH GEORGIA AND ALABAMA OVERNIGHT AS CONVECTION FLARED UP IN THE FLORIDA PANHANDLE AND SOUTH GEORGIA...RAINFALL TOTALS SHOULD CONTINUE TO CLIMB. AS THE LOW APPROACHES...UPSLOPE ALONG THE SOUTHERN APPALACHIANS WILL BE A CONCERN AS WELL...SO HAVE EXTENDED THE FLOOD WATCH FOR NORTH GEORGIA THROUGH 00Z. && .AVIATION... WIDESPREAD LIFR TO IFR CIGS ACROSS THE CWA THIS MORNING WITH LITTLE IMPROVEMENT EXPECTED THROUGH THE MORNING. BROAD AREA OF LIGHT TO MODERATE RAIN ACCOMPANYING LOW PRESSURE SYSTEM AS IT MOVES NORTHEAST FROM THE FLORIDA PANHANDLE. SO FAR NO THUNDER NOTED IN THE AREA...BUT EMBEDDED TSTORMS STILL POSSIBLE AND WILL CONTINUE MENTION OF IN ALL TAFS. WILL SHOW A GRADUAL IMPROVEMENT IN CIGS LATE MORNING INTO THE AFTERNOON...WITH BASES LIFTING INTO MVFR RANGE MOST PLACES BY 18Z. VSBYS GENERALLY HOLDING IN MVFR RANGE (EXCEPT ATL WHERE TOWER IN CLOUDS)...BUT POSSIBLY LOWERING INTO IFR RANGE IN HEAVY SHOWERS/TSTORMS. MAY SEE CIGS LOWER BACK INTO IFR RANGE TONIGHT IN WRAP-AROUND...BUT CLEARING TOWARD FRIDAY MORNING. SOUTHEAST WINDS THIS MORNING...BECOMING MORE SOUTHWEST THIS AFTERNOON THEN FINALLY WEST TO NORTHWEST TONIGHT AS FRONT EXITS THE AREA. LOOK FOR SPEEDS TO PICKUP LATER THIS MORNING...CONTINUING INTO TONIGHT...10 TO 15 KTS WITH GUSTS UP TO 25 KTS STILL LOOK GOOD FOR MUCH OF THE AREA. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 60 39 55 29 55 / 100 40 5 5 5 ATLANTA 59 37 51 29 55 / 100 30 5 5 5 BLAIRSVILLE 56 33 47 26 49 / 100 60 5 5 5 CARTERSVILLE 56 35 49 26 52 / 100 30 0 5 5 COLUMBUS 61 38 57 30 55 / 100 20 0 5 5 GAINESVILLE 56 37 52 28 50 / 100 40 5 5 5 MACON 62 37 59 29 57 / 100 30 5 5 5 ROME 54 35 49 29 51 / 100 40 5 5 10 PEACHTREE CITY 59 36 53 27 55 / 100 30 5 5 5 VIDALIA 65 41 58 30 57 / 100 30 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL NOON EST TODAY FOR THE FOLLOWING ZONES: BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL... CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD... CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE... GLASCOCK...GREENE...GWINNETT...HANCOCK...HARALSON...HARRIS... HEARD...HENRY...HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES... LAMAR...LAURENS...MACON...MARION...MERIWETHER...MONROE... MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON... OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULASKI... PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART... SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS... TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON. WIND ADVISORY FROM 7 AM THIS MORNING TO 2 AM EST FRIDAY FOR THE FOLLOWING ZONES: BARTOW...BIBB...BUTTS...CARROLL...CATOOSA... CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DADE...DEKALB...DOOLY...DOUGLAS...FAYETTE... FLOYD...GORDON...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... LAMAR...MACON...MARION...MERIWETHER...MONROE...MURRAY... MUSCOGEE...NEWTON...NORTH FULTON...PAULDING...PEACH...PICKENS... PIKE...POLK...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TAYLOR...TROUP...UPSON...WALKER... WEBSTER...WHITFIELD. FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE... DAWSON...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HALL... JACKSON...LUMPKIN...MADISON...MURRAY...PICKENS...TOWNS...UNION... WALKER...WHITE...WHITFIELD. && 25
Hazardous weather outlook, Dec 11, 6:05 AM EST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 605 AM EST THU DEC 11 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 605 AM EST THU DEC 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE STORMS POSSIBLE OVER CENTRAL AND MUCH OF NORTH GEORGIA TODAY. HEAVY RAIN AND FLOODING POSSIBLE ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TODAY. STRONG GUSTY WINDS EXPECTED OVER MUCH OF WEST GEORGIA TODAY INTO THIS EVENING. .SYNOPSIS... AN AREA OF LOW PRESSURE OVER THE FLORIDA PANHANDLE WILL MOVE NORTHEAST...PULLING A COLD FRONT ACROSS NORTH AND CENTRAL GEORGIA TODAY. WIDESPREAD SHOWERS AND THUNDERSTORMS...AND GUSTY WINDS ARE EXPECTED WITH THIS SYSTEM. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS TODAY WILL BE DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING...ESPECIALLY FOR THE AREA SOUTH OF AN ATLANTA TO GAINESVILLE LINE. ALSO...THE HEAVY RAIN COULD PRODUCE FLOODING OF CREEK...STREAMS...AND LOW LYING AREAS. .DISCUSSION... WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA TODAY...AS A STRONG LOW PRESSURE MOVES ACROSS THE SOUTHEAST UNITED STATES. SOME OF THESE THUNDERSTORMS MAY BE SEVERE...AS LOW LEVEL WIND SHEAR INCREASES ACROSS THE AREA AND CAPES INCREASE TO AROUND 500. STRONG GUSTY WINDS ARE ALSO POSSIBLE WITH THIS SYSTEM. SEE THE LATEST WIND ADVISORY FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION LATER THIS MORNING.
In the hours before
Special weather statement, Dec 11, 7:51 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 751 AM EST THU DEC 11 2008 GAZ093-104>107-111315- 751 AM EST THU DEC 11 2008 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN CRISP...SUMTER... PULASKI...MACON AND DOOLY COUNTIES UNTIL 815 AM EST... AT 749 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM COBB TO 10 MILES SOUTH OF ARABI...MOVING NORTH AT 60 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CRISP... SUMTER...PULASKI...MACON AND DOOLY COUNTIES THROUGH 815 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COBB...LESLIE...DE SOTO...METHVINS...RAINES...GEORGIA VETERANS STATE PARK...CONEY... ARABI...WENONA...DRAYTON...CORDELE...VIENNA...LILLY...DOOLING AND BYROMVILLE.
Special weather statement, Dec 11, 8:29 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 829 AM EST THU DEC 11 2008 GAZ081-082-093>096-105-107-108-111400- 829 AM EST THU DEC 11 2008 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN WILCOX...PULASKI... MACON...BLECKLEY...HOUSTON...PEACH...CRAWFORD...BIBB AND DOOLY COUNTIES UNTIL 900 AM EST... AT 823 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM MARSHALLVILLE TO 5 MILES SOUTH OF OWENSBORO...MOVING NORTH AT 60 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WILCOX... PULASKI...MACON...BLECKLEY...HOUSTON...PEACH...CRAWFORD...BIBB AND DOOLY COUNTIES THROUGH 900 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TIPPETTVILLE...OWENSBORO...HENDERSON... UNADILLA...PITTS...PINEHURST...MARSHALLVILLE...FINLEYSON...ELKO... ROCHELLE...PINEVIEW...FORT VALLEY...WALLACE...MYRTLE AND MIAMI VALLEY.
Local storm report, Dec 11, 8:43 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
843 AM EST THU DEC 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM NON-TSTM WND DMG HAMILTON 32.76N 84.88W
12/11/2008 HARRIS GA EMERGENCY MNGR
STRONG WINDS KNOCKED SEVERAL TREES AND POWER LINES DOWN.
POWER OUTAGES REPORTED. APPEARS TO BE RELATED TO STRONG
GRADIENT WINDS AHEAD OF SURFACE LOW PRESSURE SYSTEM.
&&
SNELSONSpecial weather statement, Dec 11, 8:45 AM EST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 845 AM EST THU DEC 11 2008 GAZ052-053-066>069-078>080-089>093-102>104-111515- 845 AM EST THU DEC 11 2008 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN SUMTER...WEBSTER... STEWART...SCHLEY...TAYLOR...MACON...CHATTAHOOCHEE...MARION... MUSCOGEE...HARRIS...TALBOT...UPSON...PIKE...TROUP...MERIWETHER... HEARD AND COWETA COUNTIES UNTIL 1015 AM EST... AT 835 AM EST...A STRONG FRONT WAS MOVING THROUGH WEST-CENTRAL GEORGIA. WIND GUSTS UP TO 58 MPH HAVE BEEN OBSERVED AS THIS FRONT PUSHED THROUGH THE COLUMBUS AREA THIS MORNING. WIND GUSTS OF 50 MPH ARE STILL LIKELY AS THIS FRONT MOVES ACROSS SUMTER...WEBSTER...STEWART...SCHLEY...TAYLOR...MACON... CHATTAHOOCHEE...MARION...MUSCOGEE...HARRIS...TALBOT...UPSON...PIKE... TROUP...MERIWETHER...HEARD AND COWETA COUNTIES THROUGH 1015 AM EST. THESE WIND GUSTS MAY PRODUCE DAMAGE TO SMALL TREES AND BLOW LIGHT...UNSECURED OBJECTS AROUND. WITH GUSTS UP TO 50 MPH POSSIBLE...A FEW LARGER TREES WILL LIKELY FALL AND POWER OUTAGES MAY RESULT IF THEY FALL ON POWER LINES. THESE STRONG WINDS WILL LIKELY SUBSIDE BY LATE MORNING IN THIS AREA.
Local storm report, Dec 11, 8:48 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
848 AM EST THU DEC 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 AM NON-TSTM WND GST 4 NE COLUMBUS 32.51N 84.92W
12/11/2008 M59 MPH MUSCOGEE GA ASOS
&&
ASSOCIATED WITH STRONG PRESSURE GRADIENT AHEAD OF SURFACE LOW
PRESSURE SYSTEM.
SNELSONLocal storm report, Dec 11, 8:49 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
849 AM EST THU DEC 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 AM TSTM WND DMG HENDERSON 32.34N 83.79W
12/11/2008 HOUSTON GA EMERGENCY MNGR
BAY DOORS AT FIRE STATION BLOWN IN.
&&
SNELSONThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 10:22 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 44 hr |
| Dec 11, 12:57 AM EST | Areal Flood Warning | FFC | Crisp, Dooly, Stewart, Sumter, Webster, Wilcox | 6 hr |
| Dec 11, 6:32 AM EST | Areal Flood Warning | FFC | Crisp, Dooly, Houston, Macon, Pulaski, Schley and 3 more | 6 hr |
| Dec 11, 8:32 AM EST | Areal Flood Warning | FFC | Murray, Whitfield | 6 hr |
| Dec 11, 10:36 AM EST | Severe Thunderstorm Warning | FFC | Clarke, Emanuel, Glascock, Greene, Hancock, Jackson and 10 more | 39 min |
| Dec 11, 11:00 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 11 hr |
| Dec 11, 11:04 AM EST | Severe Thunderstorm Warning | FFC | Jefferson | 26 min |
| Dec 11, 12:39 PM EST | Areal Flood Warning | FFC | Dooly, Sumter | 9 hr |
| Dec 11, 12:58 PM EST | River Flood Warning | FFC | Dade | 18 hr |
| Dec 11, 2:31 PM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 18 hr |
| Dec 11, 3:33 PM EST | Winter Weather Advisory | FFC | Catoosa, Chattooga, Dade, Fannin, Floyd, Gilmer and 6 more | 5 hr |
| Dec 11, 5:02 PM EST | Areal Flood Warning | FFC | Jones | 6 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.